BACKGROUND: Cutaneous toxicities are seen frequently in association with administration of high doses, but not standard doses, of agents. With the increasing use of etoposide in dose-intensive regimens, cutaneous toxicities are appearing with increasing frequency. METHODS: A retrospective analysis of 145 patients treated with various doses of etoposide was conducted. RESULTS: This analysis revealed a statistically significant increase in the frequency of these toxicities at doses of 2400 mg/m2 and 4200 mg/m2, compared with doses of 1800 mg/m2. Intense, painful palmar erythema accompanied by bullae formation and desquamation occurred at the 4200 mg/m2 dose. Symptoms were controlled by a short course of corticosteroids. CONCLUSION: Although they are not dose limiting, substantial dose-related skin toxicities can be an important side effect of high-dose etoposide therapy.
No takes yet. Share an insight, caveat, or question.
Murphy et al. (1993) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: